MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY XD; CORONARY DRUG-ELUTING STENT
Lot Number 0029974379
Medical Device Problem Codes Failure to Advance (2524); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that stent dislodgement occurred.The target lesion was located in the moderately tortuous and severely calcified obtuse marginal coronary artery.A 2.50 x 28mm synergy xd drug-eluting stent would not cross the lesion.Upon removal of the device, the stent fell off of the balloon in the left main/proximal circumflex artery.The detached stent was left inside the patient and an additional stent was implanted to cover the dislodged stent.The procedure was completed without any patient complications reported.The patient status was stable following the procedure.
 
Additional Manufacturer Narrative
Correction: h6 impact codes.This report was amended to update international medical device regulators forum (imdrf) codes.Incomplete coding of this event was identified during a retrospective review of complaints associated with (b)(4), which focused on identifying and remediating incomplete coding of events.Device analysis results device technical analysis: the device was not returned for analysis; therefore, a technical analysis could not be performed.Device history review: it was confirmed that this device met manufacturing specification prior to distribution and there are no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Based on the available information, there was no evidence of device off-label use, or failure to follow the instructions for use (ifu).Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of adverse event related to patient condition.This code was selected as the most probable complaint cause based on the information available.Due to the nature of the complaint, it is not possible to test the device, under laboratory conditions, for the device's ability to track through patient anatomy.However, based on the event description the inability to cross the lesion was likely caused by the patient challenging lesion anatomy.The lesion was located in the moderately tortuous and severely calcified.The reported stent dislodgement could not be confirmed without analysis of the device.The hospitalization required and requirement for additional devices was due to the patient's condition.
 
Event or Problem Description

Brand Name
SYNERGY XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key20092272
Report Number2124215-2024-53784
Device Sequence Number7663514
Product Code NIQ
UDI-Device Identifier08714729980834
UDI-Public08714729980834
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2024
Device Lot Number0029974379
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date04/08/2026
Date Device Manufactured08/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown